Hello! I am deperately seeking help for my sleep problems. I am a 48 year old female in menopause. I am on estrogel 0.06% 2 pumps per day. I rub this gel on my arms , one pump of gel per arm. I have tried estrogen creams, troches, and they didn't make me feel as well as the estrogel. However, I still hae terrible sleep problems. I am on Lunesta 2 mg. I have been taking Lunesta for 2 years now every night. Sometimes I sleep , sometimes I don't. When I do sleep, I only sleep for about 5 hours. If any thing is bothering me whether it bothers me a little or alot I don;t sleep, or I sleep a little at a time and wake up. No matter how tired i am I start feeling awake around 11:00 at night. Sometimes this awake feeling subsides around 1:30 in the morning. Sometimes it doesn't subside at all. It feels like bursts of adreneline even though I don"t have night sweats since I am on estrogel ,although in the morning when I wake up If I have slept or not I do have sweats. When i have what i feel is adreneline rushes I can feel my heart beating in my body sometimes. I feel awake even though i am exhausted sometimes muscle twitching in my arms, lips or eyes. This feeling of wakefullness usually stops between 5:30 and 6:00 in the morning. If I have slept this is usually about the time I wake up. Sometimes I can go back to sleep on and off for several hours . Occasionally I will sleep hard for a couple of hours after I have woke up , This is the only time that I am aware of dreaming, and when this happens its the only time when I feel like I cant get awake during he day. I desperatey need to have consistent sleep at night and I really want to get off sleeping pills. I have been going through this now for years ,please help. Thank You.
Sleep issues are among the most common in menopause. You seem to feel better with the estrogel than other estrogens. Ask your doctor to draw a blood test for estradiol to see how high your estrogen levels are. It is possible that your levels are low and for some reason your absorption of the estrogen is less than it is for some.
There is also that the "adrenalin rushes" you describe could be due to a medical problem. Examples are increased thyroid activity, increased adrenal activity which really does release increased adrenalin, or an anxiety problem that is more psychological. Also, some people have heart irregularities that make their heart race and it feels like an adrenalin rush. These medical conditions should first be eliminated along with checking your estrogen level.
If all of this is normal, then it would be worth talking with a sleep study department. There are areas in hospitals that deal with only sleep issues. They might also be an excellent resource, but only if the medical conditions have been checked first.
Machelle M. Seibel, MD
I'm 44 and in my perimenopausal state. What I've gotten is anxiety, sometimes cyring in morning and some insomnia. I basically supplement very well (B Complex, Multi-vitamin, Fishoil 3 x day and an iron depending on how weak I feel.) I take ativan (anti-anxiety medication) as needed. I take it because I either get a nervous stomach, tightening in my chest under right breast, lump in throat, numbness in right arm/shoulder..these are all anxiety symptoms. I exercise and so on...therefore, I should be fine but I still need my ativan.
I will recommend you try valerian root to sleep. Once you buy it, the bottle will tell you how many capsules to take...it really does work. It also works well for a nervous stomach. I have tried it for both cases and it work. The reason I use Ativan is because I get all those other scary symptoms that make me feel like I'm gonna have a heartattack. My gyne thus far feels that I'm not in perimenopause but she's got to be wrong. I also went to another gyne a week ago and they told me they don't test hormone levels?! I asked what do you give someone during this time of hormonal imbalance...she said nothing really, duh?? I mean I've been doing my own research to fine herbal remedies so that I don't have to count on my prescribed Ativan. I already spent over $4K last year on my doctor making bad judgement calls which resulted in ER & an endoscopy.
I hope the valerian helps you. Also go to www.womentowomen.com - it truly gives you so much information and I know you will find it helpful!
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.